Journal Browser Advanced Search Help
Journal Browser Advanced search HELP
Cancer Res Treat. 2010 Dec;42(4):244-246. English. Case Report.
Kim YI , Yoon JY , Hwang JE , Shim HJ , Bae WK , Cho SH , Chung IJ .
Department of Hematology-Oncology, Chonnam National University Medical School, Gwangju, Korea. drwookyun@chonnam.ac.kr
Abstract

The alkylating agent ifosfamide is an anti-neoplastic used to treat various pediatric and adult malignancies. Its potential urologic toxicities include glomerulopathy, tubulopathy and hemorrhagic cystitis. This report describes a case of proximal renal tubular dysfunction and hemorrhagic cystitis in a 67-year-old male given ifosfamide for epitheloid sarcoma. He was also receiving an oral hypoglycemic agent for type 2 diabetes mellitus and had a baseline glomerular filtration rate of 51.5 mL/min/1.73 m2. Despite mesna prophylaxis, the patient experienced dysuria and gross hematuria after a single course of ifosfamide plus adriamycin. The abrupt renal impairment and serum/urine electrolyte imbalances that ensued were consistent with Fanconi's syndrome. However, normal renal function and electrolyte status were restored within 14 days, simply through supportive measures. A score of 8 by Naranjo adverse drug reaction probability scale indicated these complications were most likely treatment-related, although they developed without known predisposing factors. The currently undefined role of diabetic nephropathy in adult ifosfamide nephrotoxicity merits future investigation.

Copyright © 2019. Korean Association of Medical Journal Editors.